Michigan, 2013

Damaging Winds in Michigan, July 8, 2013

July 8, 2013 · NWS DTX · 2 events in 2 counties and zones

An isolated severe storms developed near Davisburg and Marine City.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

An isolated severe storms developed near Davisburg and Marine City.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 8, 12:18 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 8, 12:18 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
118 PM EDT MON JUL 8 2013

.AVIATION...

//DISCUSSION...

MAIN CONVECTIVE COMPLEX CONTINUES TO DISSIPATE AS IT MOVE ACROSS
WESTERN MICHIGAN.  REDEVELOPMENT OF SHOWERS AND CONVECTION IS
CURRENTLY ONGOING AS THE SYSTEM MOVES EAST. HAVE CONTINUED TO KEEP
THUNDER IN THE TAFS THROUGH THE EVENING BEFORE CONDITIONS QUIET DOWN
LATER TONIGHT.  MAIN THREATS WITH THUNDERSTORMS WILL BE WINDS AND
HEAVY RAIN.  LOW LEVEL MOISTURE WILL STICK AROUND OVERNIGHT AND THIS
WILL LIKELY LEAD TO IFR FOG BY SUNRISE TUESDAY BEFORE MIXING OUT
TUESDAY MORNING.

FOR DTW... CONVECTION WILL BE THE MAIN AVIATION CONCERN THROUGH AT
LEAST 00Z. LIGHT WINDS AND THINNING HIGH CLOUDS WILL LIKELY PERMIT
IFR FOG BY SUNRISE TUESDAY.

//DTW THRESHOLD THREATS...

* MODERATE CONFIDENCE IN TIMING/COVERAGE OF THUNDERSTORM POTENTIAL
THROUGH THE EVENING.

* HIGH CONFIDENCE IN CEILINGS BELOW 5000 FEET WITH STORM ACTIVITY.

&&

.PREV DISCUSSION...ISSUED 355 AM EDT MON JUL 8 2013

SHORT TERM... TODAY AND TONIGHT

SURFACE AND MODEL ANALYSIS FIELDS INDICATE A WAVE OF LOW PRESSURE
RIPPLING ALONG THE STALLED FRONT FROM NORTHERN WISCONSIN THROUGH THE
STRAITS. DYNAMIC SUPPORT FOR VERTICAL MOTION FROM THIS WAVE, ALONG
WITH ENHANCED LOW LEVEL MOISTURE TRANSPORT DOWNSTREAM, HAS SPAWNED
CLUSTERS OF CONVECTION FROM NORTHERN WISCONSIN INTO LOWER MICHIGAN,
AND EVEN AS FAR SOUTH AS NORTHERN ILLINOIS DURING THE EARLY MORNING.
COVERAGE WILL BE GREATEST TO OUR NORTH ALONG THE STALLED FRONTAL
BOUNDARY, BUT EXPECT ENHANCED LOW LEVEL THETA-E ADVECTION TO SUPPORT
CONTINUED NOCTURNAL CONVECTIVE DEVELOPMENT TO THE SOUTH AND OVERHEAD
DURING THE REST OF THE MORNING.

AS USUAL, THERE IS NO SHORTAGE OF SCENARIOS FOR HOW CONVECTIVE
TRENDS WILL THEN PLAY OUT DURING THE REST OF THE DAY INTO TONIGHT.
JUDGING FROM THE EVOLUTION OF LARGER SCALE FEATURES IN MODEL DATA
AND AVAILABLE HI-RES RUNS, SUSPECT THE MORNING ACTIVITY OVER LOWER
MICHIGAN WILL RUN ITS COURSE AND WEAKEN OR MOVE OUT OF THE AREA BY
AFTERNOON. THIS IS A COMMON PROCESS IN NOCTURNALLY FORCED CONVECTION
WHICH WOULD THEN ALLOW RECOVERY OF BOUNDARY LAYER INSTABILITY OVER
SOUTHERN LOWER MICHIGAN, IN TIME TO SUSTAIN THE NORTHERN ILLINOIS
CONVECTIVE CLUSTER/MCS OR FOR NEW STORMS TO INITIATE OFF ITS
REMNANTS. A MODIFIED NAM SOUNDING WITH A SURFACE PARCEL OF 83/70
YIELDS CAPE NEAR 2000 J/KG WITH 0-6 KM BULK SHEAR AROUND 30 KNOTS IN
THE WIND PROFILE, BOTH GOOD ENOUGH TO SUSTAIN CONVECTION FROM
UPSTREAM OR AID IN ORGANIZING NEW STORMS. FOR NOW, PLAN TO CALL FOR
STORMS APPROACHING SEVERE LIMITS DURING THE MID AFTERNOON TO MID
EVENING PERIOD WITH AN UPGRADE POSSIBLE AFTER ASSESSMENT OF MORNING
CONVECTIVE TRENDS.

EXPECT THINGS TO SETTLE DOWN AFTER MIDNIGHT TONIGHT WITH MOSTLY DRY
CONDITIONS THROUGH THE OVERNIGHT. A NEW ROUND OF MCS DEVELOPMENT IS
LIKELY OVER THE CENTRAL PLAINS/MIDWEST BUT EXPECT THIS WILL NOT
REACH US BEFORE SUNRISE TUESDAY.

LONG TERM...

UPPER WAVE/SHORTWAVE TROUGH CURRENTLY MOVING THROUGH THE PACIFIC
NORTHWEST WILL BE THE FOCUS FOR TUESDAY-WEDNESDAY TIME PERIOD...WITH
DRIER/LESS HUMID AIR TO FOLLOW FOR THURSDAY. THERE WILL BE A RELEASE
OF THE HEAT FURNACE OVER THE ROCKIES AHEAD OF THIS SYSTEM...BUT IT
APPEARS THE WARMTH (850 MB TEMPS OF 20+ C) WILL BE SLIDING THROUGH
IN THE INOPPORTUNE TIME OF TUESDAY NIGHT...AND 90 DEGREES FOR
TUESDAY OR WEDNESDAY WILL BE DIFFICULT TO ACHIEVE DUE TO CLOUDS AND
THE CONVECTIVE ACTIVITY EXPECTED. ROLLED WITH THE MAV GUIDANCE FOR
TEMPS BOTH TUESDAY AND WEDNESDAY.

HEIGHT FALLS WILL BE RAMPING UP OVER THE GREAT LAKES REGION LATE
TUESDAY...CONTINUING INTO WEDNESDAY. THE CENTER OF THE MAX HEIGHT
FALLS WILL BE MOVING THROUGH ONTARIO...AND WITH SUBSEQUENT JET AXIS
STRUNG ACROSS OUR AREA...ALLOWING FOR AN INCREASING THREAT OF SEVERE
WEATHER...AS 0-6KM SHEAR RAMPS UP TO 40+ KNOTS. WARM FRONT LIFTING
NORTH THROUGH THE CWA ON TUESDAY...WITH STRONG LOW LEVEL JET (850 MB
AT 50 KNOTS) ARRIVING TUESDAY NIGHT...AND THE CHANCE OF SEVERE
WEATHER WILL CARRY THROUGH THE NIGHT. 0-1 KM WIND SHEAR/HELICITY WILL BE VERY
HIGH AS WELL...AND WILL HAVE TO BE LEARY OF TORNADOES...BUT STILL
BIG DIFFERENCE AMONGST THE MODELS IN TERMS OF INSTABILITY/MID LEVEL
LAPSE RATES. POTENTIAL ORGANIZED MCS TUESDAY NIGHT WILL DICTATE
THE SEVERE CHANCES ON WEDNESDAY...AS TIMING OF THE COLD FRONT
VARIES A BIT (GFS FASTER...EURO SLOWER)...BUT 850-700 THETA-E
RIDGE AXIS SHOULD BE SOUTH OF THE BORDER AROUND 18Z
WEDNESDAY...EVEN WITH THE SLOWER EURO...SUGGESTING THE SEVERE
THREAT WILL BE PREDOMINATELY SOUTH OF THE BORDER.

A NORTHERN STREAM TROUGH AXIS DROPPING SOUTH FROM ONTARIO ON
THURSDAY COULD TOUCH OFF ISOLATED SHOWER/THUNDERSTORM ACTIVITY...BUT
LARGE SURFACE HIGH/ANTICYCLONIC FLOW BUILDING IN WILL TEND TO
MITIGATE THE COVERAGE/THREAT...AS DAYTIME MIXING/INCREASING BOUNDARY
LAYER LEADS TO DEW PTS FALLING INTO THE LOWER 50S.

SHORTWAVE AT THE BASE OF THE TROUGH AXIS WILL TEND TO CLOSE OFF OVER
THE EASTERN OHIO VALLEY/EASTERN GREAT LAKES...THEN RETROGRADE TO THE
SOUTHWEST/WEST OVER THE WEEKEND...SIMILAR TO THIS PAST UPPER LEVEL
LOW CENTER. AT THIS POINT...FAVORING THE 500 MB LOW TO BE FAR ENOUGH
TO OUR SOUTH TO MAINTAIN DRY WEATHER...AND WILL THUS FAVOR WARMER
HIGH TEMPERATURES UNDERNEATH THE RIDGE AXIS EXTENDING FROM THE
CENTRAL PLAINS. HIGHS IN THE MID 80S TO AROUND 90 DEGREES DOES NOT
SEEM LIKE MUCH OF A STRETCH WITH 1000-500 MB THICKNESSES RISING
ABOVE 570 DAM...BUT WILL STILL NEED TO BE A BIT CAUTIOUS UNTIL THE
EXACT POSITION OF THE DEVELOPING 500 MB LOW IS PINNED DOWN.

MARINE...

THE MAIN CONCERN FOR MARINE INTERESTS WILL BE THE ACTIVE
THUNDERSTORM PATTERN EXPECTED TODAY INTO WEDNESDAY. OTHERWISE, WIND
AND WAVE CONDITIONS WILL BE GENERALLY FAVORABLE THROUGH THE FIRST
HALF OF THE WEEK. A COLD FRONT IS EXPECTED TO MOVE THROUGH LAKE
HURON AND LOWER MICHIGAN WEDNESDAY USHERING IN A FRESH NORTHWEST
WIND AND MODEST WAVE RESPONSE BEFORE HIGH PRESSURE SETTLES OVER THE
REGION BY THURSDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....SS
SHORT TERM...BT
LONG TERM....SF
MARINE.......BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 8, 8:26 AM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
926 AM EDT MON JUL 8 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-091330-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
926 AM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY THROUGH THIS EVENING. THE
STRONGEST STORMS WILL APPROACH SEVERE LIMITS DURING THE MID
AFTERNOON THROUGH MID EVENING. DAMAGING WIND GUSTS TO NEAR 60 MPH
WILL BE THE PRIMARY HAZARD...ESPECIALLY SOUTH OF INTERSTATE 96. BUT
THE STRONGEST STORMS WILL ALSO BE CAPABLE OF HAIL NEAR 1 INCH.
STORM MOTION WILL BE WEST TO EAST AT 30 MPH.

LOW PRESSURE AND A STALLED FRONT OVER THE NORTHERN GREAT
LAKES...ALONG WITH WARM AND HUMID AIR OVER SOUTHEAST MICHIGAN...
WILL FUEL THUNDERSTORMS THROUGHOUT THE DAY...BEGINNING WITH
SCATTERED COVERAGE DURING THE MORNING...THEN BECOMING MORE NUMEROUS
DURING THE AFTERNOON THROUGH MID EVENING. DAYTIME HEATING IS
EXPECTED TO LEAD TO NEW STORM FORMATION OR SUPPORT ACTIVITY MOVING
IN FROM THE MIDWEST BEFORE CONDITIONS SETTLE DOWN AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS AN INCREASING CHANCE OF THUNDERSTORMS ON TUESDAY WITH
THUNDERSTORMS BECOMING LIKELY BY TUESDAY NIGHT. THERE IS A SLIGHT
CHANCE THAT THESE THUNDERSTORMS WILL BE SEVERE.

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-091330-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
926 AM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY THROUGH THIS EVENING. THE
STRONGEST STORMS WILL APPROACH SEVERE LIMITS DURING THE MID
AFTERNOON THROUGH MID EVENING. DAMAGING WIND GUSTS TO NEAR 60 MPH
WILL BE THE PRIMARY HAZARD...ESPECIALLY SOUTH OF INTERSTATE 96. BUT
THE STRONGEST STORMS WILL ALSO BE CAPABLE OF HAIL NEAR 1 INCH.
STORM MOTION WILL BE WEST TO EAST AT 30 MPH.

LOW PRESSURE AND A STALLED FRONT OVER THE NORTHERN GREAT
LAKES...ALONG WITH WARM AND HUMID AIR OVER SOUTHEAST MICHIGAN...
WILL FUEL THUNDERSTORMS THROUGHOUT THE DAY...BEGINNING WITH
SCATTERED COVERAGE DURING THE MORNING...THEN BECOMING MORE NUMEROUS
DURING THE AFTERNOON THROUGH MID EVENING. DAYTIME HEATING IS
EXPECTED TO LEAD TO NEW STORM FORMATION OR SUPPORT ACTIVITY MOVING
IN FROM THE MIDWEST BEFORE CONDITIONS SETTLE DOWN AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS AN INCREASING CHANCE OF THUNDERSTORMS ON TUESDAY WITH
THUNDERSTORMS BECOMING LIKELY BY TUESDAY NIGHT. THERE IS A SLIGHT
CHANCE THAT THESE THUNDERSTORMS WILL BE SEVERE.

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 8, 12:47 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
147 PM EDT MON JUL 8 2013

MIZ076-083-081830-
MONROE MI-WAYNE MI-
147 PM EDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAYNE AND MONROE
COUNTIES UNTIL 230 PM EDT...

AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR IDA...OR 6 MILES SOUTHEAST OF DUNDEE...
MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
LA SALLE AND MAYBEE AROUND 155 PM EDT.
SCOFIELD AROUND 200 PM EDT.
BOLLES HARBOR AROUND 205 PM EDT.
MONROE AROUND 210 PM EDT.
STONY POINT AND NEWPORT AROUND 225 PM EDT.
ESTRAL BEACH AND SOUTH ROCKWOOD AROUND 230 PM EDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Special weather statement, Jul 8, 12:51 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
151 PM EDT MON JUL 8 2013

MIZ049-053>055-060>063-081915-
GENESEE-HURON-LAPEER-SAGINAW-SANILAC-SHIAWASSEE-ST. CLAIR-TUSCOLA-
151 PM EDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
BAD AXE TO 6 MILES SOUTHWEST OF LAPEER...MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  METAMORA BY 200 PM EDT...
  UBLY AND MARLETTE BY 205 PM EDT...
  LUM AND ARGYLE BY 210 PM EDT...
  IMLAY CITY AND DRYDEN BY 220 PM EDT...
  MINDEN BY 225 PM EDT...
  HARBOR BEACH AND SANDUSKY BY 230 PM EDT...
  MELVIN AND DECKERVILLE BY 235 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JVC
Local storm report, Jul 8, 12:53 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
153 PM EDT MON JUL 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     NON-TSTM WND GST IDA                     41.91N 83.57W
07/08/2013  E40 MPH          MONROE             MI   TRAINED SPOTTER

            SMALL TREE BRANCHES DOWN, ESTIMATED 3 INCH DIAMETER, NEAR
            INTERSECTION OF LEWIS AND IDA WEST

&&

THOMPSON
Special weather statement, Jul 8, 12:56 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
156 PM EDT MON JUL 8 2013

MIZ068-069-075-076-081845-
LIVINGSTON MI-OAKLAND MI-WASHTENAW MI-WAYNE MI-
156 PM EDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAYNE...NORTHEASTERN
WASHTENAW...OAKLAND AND EASTERN LIVINGSTON COUNTIES UNTIL 245 PM
EDT...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FENTON TO DIXBORO...
AND MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED
WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
NEW HUDSON...MILFORD...HOLLY AND HIGHLAND AROUND 205 PM EDT.
SALEM AROUND 210 PM EDT.
HOLLY STATE RECREATION AREA...WIXOM AND DAVISBURG AROUND 215 PM EDT.
COMMERCE...WHITE LAKE...NOVI AND NORTHVILLE AROUND 220 PM EDT.
WOLVERINE LAKE AND WALLED LAKE AROUND 225 PM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Special weather statement, Jul 8, 1:10 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
210 PM EDT MON JUL 8 2013

MIZ076-083-081900-
MONROE MI-WAYNE MI-
210 PM EDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAYNE AND EASTERN MONROE
COUNTIES UNTIL 300 PM EDT...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TAYLOR TO 6 MILES
EAST OF LUNA PIER...AND MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED
WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
WOODHAVEN...ROCKWOOD...STONY POINT AND SOUTH ROCKWOOD AROUND 215 PM
EDT.
SOUTHGATE AND ESTRAL BEACH AROUND 220 PM EDT.
ALLEN PARK...DEARBORN...TRENTON...GIBRALTER...RIVERVIEW AND LINCOLN
PARK AROUND 225 PM EDT.
MELVINDALE AND WYANDOTTE AROUND 230 PM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Special weather statement, Jul 8, 1:24 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
224 PM EDT MON JUL 8 2013

MIZ069-075-076-081915-
OAKLAND MI-WASHTENAW MI-WAYNE MI-
224 PM EDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAYNE...NORTHEASTERN
WASHTENAW AND OAKLAND COUNTIES UNTIL 315 PM EDT...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOODRICH TO
CANTON...AND MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
CLARKSTON AROUND 230 PM EDT.
WEST BLOOMFIELD...WAYNE...FARMINGTON HILLS...WESTLAND...WATERFORD...
ORCHARD LAKE...LIVONIA AND FARMINGTON AROUND 235 PM EDT.
SYLVAN LAKE...INKSTER AND GARDEN CITY AROUND 240 PM EDT.
FRANKLIN AND REDFORD AROUND 245 PM EDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI

The radar

The Detroit radar (KDTX), 6 km away, was scanning. The volume nearest the first event began at 18:32 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oakland

When
July 8, 1:35 PM EST
Where
Oakland County, 2.07 mi N of White Lake
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
42.710, -83.550

A 6 inch diameter tree snapped in half.

Thunderstorm Wind, St. Clair

When
July 8, 3:40 PM EST
Where
St. Clair County, 0.51 mi W of Marine City
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.720, -82.490

A large tree was reported blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469566, 469567.